Back on antidepressants----

Hello, everyone. After 7 months of trying to live a normal life with no medication, I finally gave in yesterday and took my 1st Sertraline--50mg. Although the side effects were quite bad before, I have realised that my symptoms were much worse and they were not going to go away--ever. I knew that 7 months were enough of a trial period. What I was going through was frightening. Nerves were making it impossible to eat regularly and the resulting emptiness made me nauseous, dizzy and weak in the legs. My physical well being was disappearing fast. That scared me. I think it must be the placebo effect that has made me feel so much better today as Sertraline takes a few weeks to kick in but today I have eaten well, been almost cheerful and taken my dog for a long walk. Can anyone explain this?

3 Replies

oldestnewest
  • Hi darkshadow

    Sounds like you've been through a really rough time! You obviously wanted a break from your meds to have what you classed as a normal life, but along with that you also went through 7 months of rough & scary times Did you inform your GP or was it just s personal decision to stop them??

    If you went through such a rough time of side effects last time! It might be an idea to visit your Dr to see if there is something else he could give you that might work for you with less side effects!?! If you've just started taking them, then changing to something new in the first few days may work for yo!?!

    Obviiusky the decision is yours as to where or what you choose to do or go! Just a suggestion!

    Maybe it's the placebo effect as you say! But I have no suggestion of explanation! But I do hope you feel stronger & more secure very soon!

    Warmest Wishes soykey🤗

  • Hello, spykey and thank you for your reply. I was given Sertraline about 10 years ago and they really worked for me but I did have to up the dose twice in that time as I noticed they were not helping as much as before. It was when I was prescribed 200mg a day that I decided to try another type of tablet rather than take such a high dose. I was put on Citalopram which well nigh robbed me of my memory and then Mitz???? which made me sleep all morning and feel ill. These were not for me. It was then I gradually came off all medication--with my doctor's knowledge. It was a long experiment which failed. Sertraline is the one that I would be willing to try again.Yes, there were side effects like nightmares, weight gain, itch etc but nothing as severe as with the others. They made my life relatively trouble free for a long time. Time will tell. Myra.

  • The sertraline hasn't kicked in yet. I saw the doctor on Friday. My BP was very high---180 but my pulse was too slow. This has raised my anxiety a lot. My BP tablets were changed but one of them was lowered--the one that lowers heartbeat. It is also given for BP. The last two days have been a nightmare. I've had two migraine attacks which always terrify me with the loss of vision etc. I had to take 5mg of Diazepam last night to relax me to be able to sleep. I cried hard yesterday morning and again this morning. I feel sick and my legs are weak. I have to see the doctor again in two weeks but I'm so scared. I never knew you could have such high BP and a slow pulse at the same time. My brother was on the same tablets and passed out, ending up in hospital. He was taken off them but I'm still on a small dose. The tablets concerned are Atenolol. My fear and hopelessness have not improved. My whole body is being trashed by my mental state. I don't know how long I can withstand these ravishes.

You may also like...